Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 48, NWS Cleveland, OH

August 19, 2008

NWS Cleveland, OH issued this small craft advisory at Aug 19, 2008, 5:05 AM EDT. It took effect at Aug 19, 2008, 8:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2008, 5:05 AM EDT (09:05 UTC)
In effect from
Aug 19, 2008, 8:00 AM EDT
Expired
Aug 20, 2008, 3:32 AM EDT
In force
20 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KCLE 190905
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
505 AM EDT TUE AUG 19 2008


LEZ142>149-191715-
/O.NEW.KCLE.SC.Y.0048.080819T1200Z-080820T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
505 AM EDT TUE AUG 19 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. 

A COLD FRONT WILL PUSH SOUTH OF THE LAKE TODAY ALLOWING STRONG
NORTHEAST WINDS TO DEVELOP THIS MORNING. THIS WILL CAUSE WAVES TO
BUILD TO 4 TO 6 FEET IN THE NEARSHORE WATERS TODAY. WINDS ARE
EXPECTED TO GRADUALLY DIMINISH AND BECOME EASTERLY TONIGHT WHICH
WILL ALLOW WAVES TO SUBSIDE TO 2 TO 4 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF NEAR 20 KNOTS
AND/OR WAVES OF 4 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
000
WHUS71 KCLE 191411
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1011 AM EDT TUE AUG 19 2008

LEZ142>149-192215-
/O.CON.KCLE.SC.Y.0048.000000T0000Z-080820T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1011 AM EDT TUE AUG 19 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY. 

NORTHEAST WINDS OF 15 TO 25 KNOTS WILL OCCUR THIS AFTERNOON. THIS
WILL CAUSE WAVES TO BUILD TO 4 TO 6 FEET IN THE NEARSHORE WATERS
THIS AFTERNOON. WINDS ARE EXPECTED TO GRADUALLY DIMINISH AND BECOME
EASTERLY TONIGHT WHICH WILL ALLOW WAVES TO SUBSIDE TO 2 TO 4 FEET
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF NEAR 20 KNOTS
AND/OR WAVES OF 4 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOMBARDY
000
WHUS71 KCLE 192003
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
403 PM EDT TUE AUG 19 2008

LEZ142>149-200415-
/O.CON.KCLE.SC.Y.0048.000000T0000Z-080820T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
403 PM EDT TUE AUG 19 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY. 

NORTHEAST WINDS OF 15 TO 25 KNOTS WILL OCCUR TONIGHT. THIS WILL
CAUSE WAVES OF 4 TO 6 FEET IN THE NEARSHORE WATERS TONIGHT. WINDS ARE
EXPECTED TO GRADUALLY DIMINISH AND BECOME EASTERLY TONIGHT WHICH
WILL ALLOW WAVES TO SUBSIDE TO 2 TO 4 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF NEAR 20 KNOTS
AND/OR WAVES OF 4 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOMBARDY
000
WHUS71 KCLE 200131
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
931 PM EDT TUE AUG 19 2008

LEZ142>149-200800-
/O.CON.KCLE.SC.Y.0048.000000T0000Z-080820T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
931 PM EDT TUE AUG 19 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE CONTINUES THE SMALL CRAFT ADVISORY
UNTIL 4 AM EDT WEDNESDAY.

NORTHEAST WINDS WILL CONTINUE TO DECREASE DURING THE OVERNIGHT
HOURS. THE 3 TO 5 FOOT WAVES WILL SUBSIDE TO 2 TO 4 FEET DURING
THE EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF NEAR 20 KNOTS
AND/OR WAVES OF 4 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

KIELTYKA
000
WHUS71 KCLE 200732
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
332 AM EDT WED AUG 20 2008


LEZ142>149-200845-
/O.CAN.KCLE.SC.Y.0048.000000T0000Z-080820T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
332 AM EDT WED AUG 20 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES DECREASED SLIGHT ON THE LAKE OVERNIGHT FALLING
BELOW SMALL CRAFT ADVISORY. WINDS ON THE LAKE ARE EXPECTED TO BE EAST
TO NORTHEAST AT 10 TO 15 KNOTS WITH WAVES OF 2 TO 4 FEET. THOUGH
CHOPPY CONDITION ARE LIKELY THEY SHOULD REMAIN JUST BELOW SMALL
CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 19, 3:38 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 19, 3:38 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
338 AM EDT TUE AUG 19 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS NORTHERN OHIO THIS MORNING. SURFACE
HIGH PRESSURE WILL BUILD INTO THE AREA IN THE WAKE OF THE FRONT.
DRIER AIR WILL MEAN COOLER TEMPERATURES TONIGHT AND WEDNESDAY
NIGHT. WARMER TEMPERATURES WILL RETURN BY THURSDAY WITH ABOVE
AVERAGE TEMPERATURES EXPECTED THROUGH SATURDAY. THE NEXT STORM
SYSTEM MAY ARRIVE BY THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
COLD FRONT WILL MOVE ACROSS NORTHERN OHIO THIS MORNING. HAVE
CONTINUED A SLIGHT CHANCE OF SHOWERS FOR NORTHEAST OHIO INTO PA
FOR THIS MORNING. THERE WILL BE A BRIEF PERIOD OF MOSTLY CLOUDY
CONDITIONS IN THE WAKE OF THE FRONT BUT DO NOT THINK IT WILL
PERSIST PAST MID MORNING. OTHERWISE SUBSIDENCE IN THE WAKE OF THE
TROUGH WILL DOMINATE THE AREA. IT WILL FEEL COOLER TODAY WITH
HIGHS REMAINING IN THE 70S FOR MOST LOCATIONS. MAY EVEN SEE SOME
UPPER 60S FOR INLAND PA.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
DRIER AIR AND NEARLY CLEAR SKIES ARE EXPECTED TONIGHT WITH LOWS
DIPPING INTO THE MIDDLE 40S FOR PORTIONS OF THE EASTERN
CWA...ESPECIALLY EASTERN ERIE AND CRAWFORD COUNTIES IN PA.

HIGH PRESSURE AT THE SURFACE WILL SLIDE EASTWARD AS HEIGHTS
INCREASE OVER THE REGION. THIS ALL POINTS TO WARMER TEMPERATURES
FOR WEDNESDAY THROUGH FRIDAY. THURSDAY AND FRIDAY WILL SEE
TEMPERATURES IN THE MIDDLE AND UPPER 80S. LOOKS TO BE DRY INTO
FRIDAY BUT AN APPROACHING UPPER LEVEL TROUGH MAY BE CLOSE ENOUGH
FOR FRIDAY NIGHT TO CAUSE A FEW SHOWERS/THUNDERSTORMS.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/... MODELS STARTING TO COME
INTO A LITTLE BIT BETTER AGREEMENT DURING THE LONG TERM BUT STILL
SOME UNCERTAINTY REMAINS. NOW APPEARS REMNANTS OF FAY WILL STAY TO
THE SOUTH OF THE AREA BUT AN UPPER LEVEL TROUGH PROGGED TO MOVE
EAST ACROSS THE REGION OVER THE WEEKEND. GFS BRINGS PRECIP
ASSOCIATED WITH THIS FEATURE INTO AREA ON SATURDAY WHILE LATEST
ECMWF HOLDS PRECIP OFF TILL SATURDAY NIGHT OR SUN. GIVEN
UNCERTAINTY WILL NOT MAKE TOO MANY CHANGES TO THE FORECAST AT THIS
TIME. ALL AREAS WILL SEE LOW CHANCE POPS PRETTY MUCH EVERY PERIOD
DURING THE LONG TERM. WILL PROBABLY NEED TO PUT SOME LIKELY
WORDING IN AT SOME POINT. SATURDAY WILL BE THE WARMEST DAY OF THE
PERIOD WITH SEASONABLE VALUES BOTH SUNDAY AND MONDAY.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
COLD FRONT OVER CENTRAL LOWER MICHIGAN SHOULD MOVE INTO THE
EXTREME NORTHERN PORTION OF THE FORECAST AREA BETWEEN 08Z AND 10Z.
CANT RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM DEVELOPING JUST
AHEAD OF THE FRONT OVERNIGHT. THE OTHER CONCERN IS FOR SOME MVFR
CEILINGS AND VISIBILITIES FOR A FEW HOURS AFTER FRONTAL PASSAGE.
THE AVIATION SREF MODEL AGREES ESPECIALLY AT CLE AND ERI. INCLUDED
A THREAT OF MVFR CEILINGS AND VISIBILITIES AT ALL TAF SITES MAINLY
DURING THE MORNING HOURS OF TUESDAY. AT THIS TIME ANY SHOWER OR
THUNDERSTORM ACTIVITY ON TUESDAY SHOULD BE MAINLY JUST SOUTH OF
THE FORECAST AREA. PLENTY OF CLOUDS WILL BE AROUND TUESDAY WITH
IMPROVEMENT FROM THE NORTHEAST AS THE HIGH PRESSURE BUILDS IN.

OUTLOOK...HIGH PRESSURE AND VFR CONDITIONS RETURNING WEDNESDAY
AND THURSDAY. SOME NON-VFR CONDITIONS MAY OCCUR FRIDAY NIGHT INTO
SATURDAY AS SOME MOISTURE AND SCATTERED SHOWERS AND THUNDERSTORMS MOVES
IN FROM THE WEST.

&&

.MARINE...
COLD FRONT NOW OVER LAKE ERIE AND SHOULD BE SOUTH OF THE LAKE THE
NEXT FEW HOURS.  NE FLOW BEHIND THE FRONT WILL GET GOING THIS
MORNING AND WILL NEED A SMALL CRAFT FOR THE ENTIRE LAKESHORE.  WINDS
SHOULD EVENTUALLY DIE DOWN AND BECOME MORE EASTERLY TONIGHT.  HIGH
PRESSURE WILL BUILD OVER THE LAKE BEGINNING LATE TONIGHT INTO
THURSDAY.  THE FLOW DURING THIS PERIOD WILL BE MAINLY FROM THE EAST
AT LESS THAN 15 KNOTS.  THE RIDGE WILL EVENTUALLY SLIDE OFF TO THE
EAST TOWARD THE END OF THE WEEK ALLOWING SOUTHERLY FLOW TO RETURN TO
THE LAKE.  PRECIP CHANCES WILL INCREASE OVER THE WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT EARLY THIS MORNING FOR
     LEZ145>149.
     SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 4 AM EDT
     WEDNESDAY FOR LEZ142>149.

&&

SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...KUBINA
AVIATION...KUBINA
MARINE...KUBINA
Hazardous weather outlook, Aug 19, 5:02 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
502 AM EDT TUE AUG 19 2008

OHZ003-007-009>012-089-PAZ001-200915-
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
502 AM EDT TUE AUG 19 2008

...MODERATE RISK OF RIP CURRENTS FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-200915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
502 AM EDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP TIDES ALONG THE LAKE ERIE SHORE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-200915-
WOOD-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
502 AM EDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 18, 11:45 PM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1145 PM EDT MON AUG 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             3 N CAMBRIDGE SPRINGS   41.85N 80.06W
08/18/2008  E0.75 INCH       CRAWFORD           PA   PUBLIC

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 11:23 PM EDTSevere Thunderstorm WarningCLECrawford, Erie67 min

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.